MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT14
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the tip of the guide wire became detached and remained in the patient.The target lesion was a moderately calcified 90% stenosed lesion located in the superficial femoral artery.After the lesion was treated, a stent was placed.During deployment of the stent and removal of the guide wire, the deployment system of the stent jumped forward slightly, the stent prolapsed, and the tip of the guide wire was trapped and broke off behind the stent.An attempt was made to cross the prolapsed stent to place a covered stent, however, only a wire was able to transverse the prolapsed stent.The guide wire fragment was unable to be removed and remained in the patient.Following the procedure, the patient was sent to recovery.
 
Additional Manufacturer Narrative
An attempt was made to follow-up on the patient's current status, however, the csi sales representative had not been updated on the patient's status by the site as of 22-jan-2019.The reported guide wire was received for analysis, however, the distal fractured spring tip section was not returned.Upon examination, the proximal core wire was observed to be fractured and curled up.Scanning electron microscopy identified evidence of torsional stresses on the fractured faces of the core wires.At the conclusion of the device analysis investigation, the guide wire fracture event was confirmed, however, the root cause of the stress could not be determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8202446
Report Number3004742232-2018-00382
Device Sequence Number1656747
Product Code MCW
UDI-Device Identifier10852528005312
UDI-Public(01)10852528005312(17)200229(10)221761
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number221761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;